MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASSAY, PRODUCT CODE: MMI, PRODUCT CODE: MMI

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASSAY, PRODUCT CODE: MMI, PRODUCT CODE: MMI
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has reviewed the information provided and has concluded the incident investigation.The customer reported a discordant, falsely-elevated tnih result for one patient.The same sample was re-tested using the same system and reagent pack, and produced a negative result.Additional testing of the same sample using an alternate method also produced a negative result for the same patient.Qc was in range at the time of the falsely-elevated observation, and no other patient samples were affected, indicating the possibility of a sample-specific issue.No instrument errors or reagent issues were observed.Pre-analytic variables can affect the quality of the sample and can lead to erroneous results.While there is insufficient information to determine the cause of the initial falsely elevated tniu result, siemens cannot rule out pre-analytical factors or sample issue as the cause.No product performance issue has been confirmed.The customer is operational.No further device evaluation is required.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
A discordant high result was observed for one patient when using the advia centaur xp troponin i ultra (tni-ultra) assay.The initial result was positive; repeat testing using the same instrument, assay, and reagent pack produced a negative result.Additional testing using the beckman coulter unicel dxi 800 system also produced a negative result.There are no reports that treatment was altered or prescribed or of adverse health consequences due to the discordant, falsely-elevated advia centaur xp troponin i ultra (tni-ultra) result.

Brand Name
ADVIA CENTAUR XP TROPONIN I ULTRA (TNI-ULTRA)
Common Device Name
TROPONIN I IMMUNOASSAY, PRODUCT CODE: MMI, PRODUCT CODE: MMI
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10817808
Report Number1219913-2020-00518
Device Sequence Number19864420
Product Code MMI
UDI-Device Identifier00630414516219
UDI-Public00630414516219
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/14/2020
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot Number175
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR